Tuesday, May 6, 2008

Important: Digitek Recall

Though the recall happened on April 25, I talked to a parent today who did not know about this, so felt it was important to post.

If you or your child take Digitek, please see the recall on the
FDA website. Please spread the word to anyone who takes or may take this medication, as it seems that there has been little publicity, and many pharmacies are not aware of, or have been ignoring the recall.

"The voluntary all lot recall is due to the possibility that tablets with double the appropriate thickness may have been commercially released. These tablets may contain twice the approved level of active ingredient than it appropriate.

Digitek® is used to treat heart failure and abnormal heart rhythms. The existence of double strength tablets poses a risk of digitalis toxicity in patients with renal failure. Digitalis toxicity can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability and bradycardia. Death can also result from excessive Digitalis intake. Several reports of illnesses and injuries have been received."

I read a blog today by one family (if I get permission, I'll add the link) that had been affected by the recall - their daughter was taking the double-dosage tablets. They posted the following photo showing the difference between the normal size (in this photo, Digoxin, the replacement for the recall) versus the recalled Digitek, which is quite larger.

1 comment:

Emily Elizabeth said...

Love you, love the blog, am totally freaked out about the recall. Thanks for posting this...

BTW, you've been awarded:
http://wonderbabe.blogspot.com/2008/05/speech-speech.html